... prednisone 5mg 4 tablet in the morning and 4 tabs in the evening. I am worried knowing that it is steroids. Do i need to worry about the dosage?
The dose of Prednisone the doc prescribes varies depending on a number of factors: The medical condition being treated; the severity of your condition; the age and weight; other medications been taken & other medical conditions one may have.
In general, this med is taken for a short time in order to avoid long-term Prednisone side effects. These side effects can usually be avoided by taking the medication for less than two weeks or by taking lower Prednisone dosages (less than 20 mg per day). Taking the drug every other day or just in the morning may also help.
Because one should not stop taking Prednisone suddenly (unless one has been taking it for just a few days), the doc would recommend a plan to slowly stop taking it.
Would recommend that you try and seek a second opinion, take care, best wishes.
I would also reccomend a second opinion. What exactly are the problems she is having? I hade to have polps removed in 1988 & so have both of my adult borthers, but they cn grow back. Does she have allergies, or sinus problems? Just wondering why the prenisone. It's a very harsh yet useful medication, but hate to see a 10 year old taking it unless there is no other alternative. Did her family doctor reccomend this? I personally would take her to an ENT or Ears Nose & Throat specialist before giving her prednisone. Prenisone affects the adrenal glands in the making of cortisol a natural hormone the body makes. It can cause thinning of bone tissue if used too often. I am sorry to say, & it may not be true in all cases, but nasal polyps have a tendacy to return even when removed surgically. PLEASE get a second opinion. Just my thoughts...
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Nov 2012 • 3 answers
Posted 18 Oct 2013 • 2 answers
Posted 22 Jan 2014 • 1 answer
Posted 15 Aug 2016 • 0 answers
Posted 5 Dec 2017 • 0 answers